Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 6:09 AM CDT for Montague County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 6:09 AM CDT (11:09 UTC)
- Expired
- May 1, 2011, 6:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS54 KFWD 011109
SVRFWD
TXC337-011145-
/O.NEW.KFWD.SV.W.0233.110501T1109Z-110501T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 645 AM CDT
* AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STONEBURG...AND MOVING EAST AT 35 MPH. A SECOND SEVERE STORM WAS
LOCATED 7 MILES NORTHEAST OF NOCONA AND ALSO CONTAINS QUARTER-SIZE
HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NOCONA AROUND 620 AM
FORESTBURG AROUND 635 AM
ST. JO AROUND 640 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
3346 9796 3384 9797 3387 9789 3386 9786
3391 9778 3397 9764
TIME...MOT...LOC 1108Z 267DEG 31KT 3365 9785
$$2 follow-up statements
972
WWUS54 KFWD 011122
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 AM CDT SUN MAY 1 2011
TXC337-011145-
/O.CON.KFWD.SV.W.0233.000000T0000Z-110501T1145Z/
MONTAGUE TX-
622 AM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR MONTAGUE COUNTY...
AT 622 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF NOCONA TO 9
MILES SOUTHWEST OF FORESTBURG...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FORESTBURG AND ST. JO AROUND 635 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
3346 9793 3385 9794 3387 9789 3386 9786
3391 9778 3397 9764
TIME...MOT...LOC 1122Z 266DEG 32KT 3391 9770 3348 9767
$$905
WWUS54 KFWD 011145
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN MAY 1 2011
TXC337-011155-
/O.EXP.KFWD.SV.W.0233.000000T0000Z-110501T1145Z/
MONTAGUE TX-
645 AM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONTAGUE COUNTY EXPIRES AT 645
AM CDT...
AT 645 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
3346 9793 3385 9794 3387 9789 3386 9786
3391 9778 3397 9764
TIME...MOT...LOC 1122Z 264DEG 22KT 3387 9770 3346 9768
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 1, 4:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT SUN MAY 1 2011 .DISCUSSION... A COLD FRONT EXTENDED SOUTH OF A PARIS...TERRELL...CLEBURNE... BROWNWOOD LINE AS OF 3 AM. THIS FRONT WILL CONTINUE TO MOVE SOUTH AND SHOULD BE THROUGH THE SOUTHEASTERN PART OF NORTH TEXAS BEFORE SUNSET. SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE BEEN OCCURRING MAINLY NORTH OF THE FRONT OVERNIGHT. THESE ELEVATED STORMS HAVE PRODUCED HAIL UP TO THE SIZE OF BASEBALLS. THE SEVERE POTENTIAL WILL CONTINUE THROUGH TONIGHT. THERE IS ALSO THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN THROUGH MONDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR TONIGHT INTO MONDAY ACROSS THE AREA NORTHEASTERN 1/4 OF NORTH TEXAS. FOR NOW HAVE JUST INCLUDED A MENTION OF HEAVY RAIN. WE WILL SEE GOOD CHANCES OF RAIN THROUGH THE NEXT 48 HOURS...WITH RAIN ENDING FROM WEST TO EAST LATE MONDAY NIGHT AND TUESDAY MORNING AS AN UPPER LEVEL TROUGH FINALLY MOVES TO THE EAST. DRY WEATHER IS THEN EXPECTED FOR THE REST OF THE WEEK. AFTER BELOW SEASONAL NORMAL TEMPERATURES TODAY THROUGH TUESDAY...WE WILL START TO SEE A WARMING TREND. TEMPERATURES WILL CLIMB BACK TO ABOVE SEASONAL NORMALS FRIDAY THROUGH THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 47 54 44 70 / 90 80 80 40 5 WACO, TX 79 45 56 41 72 / 70 80 70 40 5 PARIS, TX 66 48 53 45 68 / 100 80 80 50 5 DENTON, TX 62 45 53 39 70 / 90 70 70 30 5 MCKINNEY, TX 65 44 53 39 69 / 100 80 80 40 5 DALLAS, TX 68 47 54 45 70 / 100 80 80 40 5 TERRELL, TX 71 46 54 43 68 / 100 80 80 50 5 CORSICANA, TX 78 50 56 46 68 / 80 80 70 50 5 TEMPLE, TX 79 46 56 42 71 / 60 80 60 40 5 MINERAL WELLS, TX 62 44 51 37 71 / 80 80 70 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/58
Hazardous weather outlook, May 1, 5:25 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 525 AM CDT SUN MAY 1 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 525 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO BE A THREAT ACROSS THE ENTIRE AREA TODAY THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LIGHTNING...LARGE HAIL AND DAMAGING WINDS ALTHOUGH THERE WILL BE A TORNADO RISK IN THE EASTERN HALF OF NORTH TEXAS TODAY AND THIS EVENING. THERE IS ALSO THE THREAT OF LOCALIZED FLASH FLOODING FROM HEAVY RAINS SHOULD MULTIPLE STORMS PASS THROUGH A GIVEN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH EARLY TUESDAY MORNING. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING IS THE MAIN THREAT. THE SEVERE THREAT APPEARS LESS...BUT A FEW STORMS COULD PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, May 1, 5:08 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM HAIL 3 N JOSHUA 32.51N 97.38W
05/01/2011 E1.00 INCH JOHNSON TX PUBLIC
QUARTER SIZE HAIL 3 NORTH OF JOSHUA AT FM 1902 AND CR
920Local storm report, May 1, 5:20 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM HAIL FERRIS 32.53N 96.67W
05/01/2011 E0.88 INCH ELLIS TX LAW ENFORCEMENTLocal storm report, May 1, 5:43 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 3 S RINGGOLD 33.78N 97.95W
05/01/2011 E1.00 INCH MONTAGUE TX AMATEUR RADIOSpecial weather statement, May 1, 5:46 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 AM CDT SUN MAY 1 2011
TXZ092-093-011115-
GRAYSON TX-COOKE TX-
546 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COOKE COUNTY
GRAYSON COUNTY
AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
WHITESBORO TO 14 MILES NORTHEAST OF SANGER...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BELLS...CALLISBURG...
COLLINSVILLE...DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...
POTTSBORO...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO AND
EISENHOWER STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3384 9659 3382 9651 3378 9648 3379 9645
3374 9638 3341 9641 3343 9705 3385 9702
3388 9700 3388 9687 3386 9685 3388 9679
3384 9676 3384 9671 3389 9668 3389 9662
TIME...MOT...LOC 1047Z 259DEG 40KT 3397 9694 3347 9694Local storm report, May 1, 6:00 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG OLNEY 33.37N 98.77W
05/01/2011 YOUNG TX PUBLIC
NUMEROUS LARGE TREES UPROOTED OR SNAPPED IN OLNEYLocal storm report, May 1, 6:02 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM HAIL 4 E NOCONA 33.78N 97.66W
05/01/2011 E1.00 INCH MONTAGUE TX EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILES EAST OF NOCONAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 57 min |
| Apr 30, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 36 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 56 min |
| Apr 30, 7:56 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 1, 1:32 AM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 1, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| May 1, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 63 min |
| May 1, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 54 min |
| May 1, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 44 min |
| May 1, 4:10 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 1, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 48 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 48 min |
| May 1, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| May 1, 4:58 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 30 min |
| May 1, 5:46 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| May 1, 6:05 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 25 min |
| May 1, 6:41 AM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| May 1, 6:50 AM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| May 1, 6:56 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens, Young | 64 min |
| May 1, 7:04 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 56 min |
| May 1, 7:09 AM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| May 1, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 26 min |
| May 1, 7:46 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 44 min |
| May 1, 8:10 AM CDT | Special Weather Statement | FWD | Fannin | 35 min |
| May 1, 8:21 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 8:58 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 1, 10:08 AM CDT | Special Weather Statement | FWD | Wise | 37 min |
| May 1, 10:21 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| May 1, 11:06 AM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| May 1, 11:37 AM CDT | Special Weather Statement | FWD | Grayson | 38 min |
| May 1, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 42 min |
| May 1, 3:34 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| May 1, 4:26 PM CDT | Special Weather Statement | FWD | Erath, Hood, Palo Pinto, Parker | 64 min |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 4:52 PM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| May 1, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 61 min |
| May 1, 6:26 PM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.